T Nation

Panic Attacks After Injections Again


#42

Just bumping this again because I’m at a loss for what to do here.

Having severe panic attacks today with all the beautiful stuff that comes with them. Blood pressure is 140/90, heart rate in the 120’s, shivering, cold limbs, dizziness and feeling like jumping out of my damn skin.

My protocol was lowered to 20mg EOD by Defy and it seemed to be helping but I woke up feeling like this today (last injection was yesterday). Anyone have insight into this? I know a few guys have mentioned just riding it out but this level of panic is unsustainable.


#43

Remember, I said I lowered my dose, and then gradually increased to where I am at now.

Started super low, like 50 a week. then up to 60 and so on. Started at 50 twice a week, 100 mg. My body was pissed. I was “amped” is the only word that describes it.


#44

Yeah man, my body is clearly rejecting this protocol as is right now. I’ll have to try lowering again.

How often did you increase dosage?


#45

You also gotta remember that your body is naturally pumping out testosterone still. So you might have some residual for a while.

I think I went slower than I needed, but I waited like 2 months in between maybe? I would increase and see what happened. And if I remember, I did have some anxiety for those initial increases. Maybe my body still adapting? Anyway, just take it slow and increase by like 10 mg or less each time. I just basically increased once I realized I was OK and not having those insane symptoms anymore.

Don’t mess with E2.


#46

Everyone goes through this in the beginning, your just going to have to tough it out until your body adapts.


#47

@alphagunner you’re right, didn’t factor in the still-present endogenous testosterone. Thanks for the feedback. Oh and trust me, I’m not planning on messing with any other factors right now.

@systemlord I hear you man. I just didn’t expect this level of panic attack 4 shots in. They’re far worse than the initial ones, thought I was having a heart attack. I’m curious if you have any theories though, about my first run with testosterone. Why didn’t I experience any increase in anxiety then, for the first 6 months? I get that my E2 was elevated towards the end and it was untreated. But why is this second run so much more challenging?


#48

I went to the doctor and asked for an EKG because I was having chest pain. I was fine.


#49

Ikr. I had a holter monitor on for 7 days. Though it did find occasional premature ventricular contractions. But that’s minor I think. My heart paps are essentially gone. I think the magnesium glycinate I started taking helped.

When laying down to sleep I do once in a while feel I stopped breathing. But it’s right at the moment when am about to actually fall asleep.


#50

Same, EKG was normal.

It seems my body is extremely sensitive to any change. Whenever I get an infection of any kind I have massive panic attacks as well. Really weird stuff but I guess it happens in a minority of people.


#51

How long do these panic attacks last? If they are short lived then they are psychological, it’s a flight or fight mode your body may be entering do to sticking a needle into your body.

I experienced the same thing a couple of times.

Using insulin syringes to inject testosterone could help.


#52

This last one lasted about 1 hour, but they do have peaks and valleys. The ones I had during TRT withdrawal seemed to last for hours on end, it was hellish.

The infection related ones I know are not psychological for sure. They’re like an alarm bell. When I start getting them regularly I know it’s time to see my pcp. Usually turns out I have an ear infection, which is another problem I’ve been dealing with for about a year and a half. Just got off of my third round of antibiotics for a persistent one.


#53

It’s your body adapting, peaks and valleys happens over a longer period of time.


#54

Just an update.

Sleep has improved somewhat, I still wake once or twice a night but I’m able to get back to sleep quickly. Still feeling fatigued throughout the day with low/no motivation. Having persistent nightmares as well. I’ve noticed that I start off the day with high anxiety and instrusive thoughts then, near bedtime, I have zero anxiety and feel untouchable. Feel generally negative mood-wise and have little patience. Still having 1-2 panic attacks a day coming out of nowhere.

Physically I feel weak, have headaches daily, high heart rate, dizzy. Strong erection this morning, way better than in previous months.

Defy has ordered ultra-sensitive E2 testing which I’ll get done today.


#55

Sorry to keep bumping this every time I get one new sensation guys. I’m now experiencing depressive symptoms that are pretty severe along with tearfulness. I’ve had a depressed mood here and there for the past few months but nothing to write home about until today.

Is there any reason why I’d be depressed instead of anxious all of a sudden? This hormone flux is enough to make you doubt your sanity.


#56

#57

Thanks, Charlie. I’ve actually read that article before. I was more curious as to why now, that I’m actually on TRT again would I suddenly be depressed 1 1/2 weeks in.

I get the anxiety since my entire system is being ramped up but why now depression, and at such strength so rapidly?


#58

I don’t have experience with that.

I know when my e2 and t was low I was going crazy mentally. But if u just started trt you may need to give it a few weeks like 6-8 to stabilize hormones


#59

Totally normal and I would be surprised if you didn’t feel the way you do, the fact that you feel anything at all is a good sign. On rare occasions we get guys who say injecting testosterone feels as though they are injecting water because nothing happens.

What you are feeling is your testosterone and estrogen going down and then up which continues for a couple of weeks.


#60

@charlie yeah I’ve ready about that stabilization period, little did I know what it meant.

@systemlord That’s both reassuring and terrifying haha. Thanks for the tenth time for your patience man. I swear in my early 20’s I was a confident, mentally tough person, then low-T happened for whatever reason I now I need reassurance. Another question for you: does the HPTA axis shut down at extremely difference rates for everyone, or is it reliably consistent? For instance, does one individual experience the shutdown at 3 weeks and another at week 6?


#61

It’s different for everyone, days to 3 weeks before you feel the shutdown. On Rare occasions a guy comes in here who never feels this shutdown even though it did happen, if your body adapts fast then you are lucky.

I felt my shutdown after 3 days.